Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 07-25-2006, 12:00 AM   #1  
Junior Member
Thread Starter
 
shoelover's Avatar
 
Join Date: Jul 2006
Location: Midland, Texas
Posts: 5

S/C/G: 206/206/145

Height: 5' 7"

Thumbs up Paxil and weight gain

Is anyone taking Paxil Cr? I have been on it for two years and every since then my body has gone hay wire! I have gained 70 lbs. My doc is not sympathetic and I am having other body hay wires! I am tired of being a big girl not "fat" but I am 36 years old, size 16............. my body has gone to heck...fast. Can anyone help with the Paxil question?
shoelover is offline   Reply With Quote
Old 07-25-2006, 09:07 AM   #2  
Senior Member
 
srmb60's Avatar
 
Join Date: May 2003
Location: Ontario's West Coast
Posts: 13,969

S/C/G: 165/147/128

Height: 5'3"

Default

Sorry, no. I take paxil and I'm good. We did fiddle with a couple different antidepressants at first and this is my second try with Paxil. But it's the best. Effexor was bad for my weight.
A couple of things to remember.
There are many good antidepressants. You don't need to stay on one that doesn't work right for you.
And we (depressives) are dealing with a couple of different reasons for overeating, lacking exercise, sluggish metabolism etc. It's about like fishing the onions out of your soup to find THE problem. But you keep trying, right?
srmb60 is offline   Reply With Quote
Old 07-25-2006, 09:10 AM   #3  
Moderator & Happy Chick
 
Leenie's Avatar
 
Join Date: Jun 2001
Location: Northern New Jersey
Posts: 12,125

Height: 5' 10"

Default

You might want to do a search on paxil here, I know we have had folks discussing it before.

I'm so sorry your having such a hard time with it.... have you talked to your doc about switching ?

Hugs !!!
Leenie is offline   Reply With Quote
Old 07-25-2006, 12:36 PM   #4  
Junior Member
Thread Starter
 
shoelover's Avatar
 
Join Date: Jul 2006
Location: Midland, Texas
Posts: 5

S/C/G: 206/206/145

Height: 5' 7"

Default

I have a very unsympathetic doc right now. I might try Wellbutrin. Someone told me about it. I know that over the last few years since I have been taking it, that is when the weight came on.............It sucks. i think my metablosim is gone freaky too. No one ever told me that when you hit 35, your body goes to **** in a hand basket................boo hoo..........
shoelover is offline   Reply With Quote
Old 07-29-2006, 06:56 PM   #5  
Member
 
vo0do0's Avatar
 
Join Date: Jul 2006
Posts: 71

S/C/G: 215/176.6/155

Height: 5'9"

Default

get another doc.
He should be working with you on options if you think the medecine might cause weight gain.
vo0do0 is offline   Reply With Quote
Old 07-30-2006, 05:54 PM   #6  
Senior Member
 
kateful's Avatar
 
Join Date: Jun 2006
Posts: 425

S/C/G: 180.5/157.5/145

Default

You've gained 75 pounds in two years and your doctor isn't concerned???? That's crazy. Dump him.
kateful is offline   Reply With Quote
Old 07-31-2006, 01:29 AM   #7  
Lovin' being Vegan
 
Tori's Avatar
 
Join Date: Jun 2006
Posts: 63

S/C/G: 168/153/135

Default

that is not a good doctor. mine is very concerned about weight gain as that causes more problems. cholesterol and Blood pressure problems. i was on wellbutrin, but the whole seizure side effect thing scared me. (not good for someone who gets panic attacks and is a hypochondriac. lol) i am on paxil now and have had no weight gain on it. (been on it for 3 months) get yourself a new doctor. You deserve better than that!
Tori is offline   Reply With Quote
Old 07-31-2006, 03:36 PM   #8  
Wastin' Away Again!
 
Beach Patrol's Avatar
 
Join Date: May 2006
Location: on the beach
Posts: 2,313

S/C/G: 192/170/130

Height: 5'3" 50 years old

Default

I gained 30 pounds on Paxil. I complained to my doc (after about a year of being on it!) and she told me that she'd never prescribed Paxil to any woman who didn't gain at least 30 pounds on it!!! gggrrrr....

So we switched to Celexa. It's worth a try - to change meds. Certain meds mess up certain people, others it may have no effect on. You have to find what's right for you. And if your doc ain't listen'n, I agree with the others - GET A NEW DOC.
Beach Patrol is offline   Reply With Quote
Old 08-01-2006, 12:03 AM   #9  
banned
 
Join Date: Apr 2006
Location: Canada
Posts: 830

S/C/G: Countdown to goal!

Height: 5'7"

Default

I think that generally, weight gain and antidepressants go hand in hand. Try some other meds/combinations, and really, really, REALLY examine your diet. You might find that your weight gain may coincide with your antidepressant prescription, but excess calories may be the culprit.
freiamaya is offline   Reply With Quote
Old 08-01-2006, 11:11 PM   #10  
Starting over Spring 2011
 
tkdkathy's Avatar
 
Join Date: Aug 2004
Posts: 203

Height: 5'10"

Default

I haven't posted here in quite awhile, but saw this and wanted to respond. I took Paxil and was told it wouldn't cause weight gain. I gained 65 to 70 pounds on it. I still take a small amount, cause it is helping---but I was MAD!! Paxil, according to my doctor, is now well-know for packing on the pounds. It is true that we are all individuals, but I just wanted to let you know my experience. I still have the extra weight and it does affect me emotionally. Good luck, and find a good doctor who listens to you.
tkdkathy is offline   Reply With Quote
Old 08-02-2006, 01:54 PM   #11  
Junior Member
 
justcallmeprissi's Avatar
 
Join Date: Jul 2006
Location: Tennessee
Posts: 8

S/C/G: 350/350/200

Height: 5'9

Default

Paxil is a SSRI (Selective Seratonin Reuptake Inhibitor) and weight gain is generally a side effect of this class of drug. The problem is that Prozac, Zoloft, Lexapro and Paxil all fall into this catagory. Switching to another SSRI may not solve the problem. It has been said that the average weight gain is 5-15 pounds. You really need to find a health care providor that will find a drug that is effective for you. I took Wellbutrin for a few months. Wellbutrin has a low risk of weight gain and sexual side effects. However, Wellbutrin was ineffective for me. Then again, these drugs work differently with each individual.
justcallmeprissi is offline   Reply With Quote
Old 08-05-2006, 10:45 AM   #12  
CURVY VIXEN
 
purplepansy912's Avatar
 
Join Date: Feb 2006
Location: In Da Country, upstate NY
Posts: 790

S/C/G: 205/194/128

Height: 5'2''

Default

Every med will be different in the class of ssri's. You just have to use one and see if you gain. I think it is soley what you put in your mouth!
purplepansy912 is offline   Reply With Quote
Old 08-08-2006, 06:17 PM   #13  
Senior Member
 
Lunula's Avatar
 
Join Date: May 2002
Posts: 701

S/C/G: 230/149/138

Height: 5'6

Default

I was on Paxil for a year and never gained any weight. Also, was on Effexor for about a year and never gained any weight.

I didn't lose any, either - but I wasn't trying...
Lunula is offline   Reply With Quote
Reply

Related Topics
Thread Thread Starter Forum Replies Last Post
Abilify and weight gain Savora Introductions 11 04-12-2009 03:02 AM
Antidepressant meds and weight gain Belle Mer Depression and Weight Issues 22 09-28-2008 08:43 PM
meds and weight gain..questions nirvanagurly Depression and Weight Issues 11 05-03-2003 02:17 PM


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 01:07 PM.

Terms of UsePrivacyAdvertiseContact Us3FC HomeModArchivePrivacy StatementTop

We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.